Nebuliser query : Hi there, I’ve just... - British Lung Foun...

British Lung Foundation

48,124 members57,234 posts

Nebuliser query

Fillyfat
Fillyfat

Hi there, I’ve just started using a nebuliser for my amikacin antibiotic. While using it I noticed it was going on a bit long. Once I checked I noticed the chamber had some foam build up, clearly I hadn’t rinsed it well enough. That has mixed with the antibiotic. Should I potentially worry about this?? Please reassure me,

6 Replies

I would suggest you call the BLF help line they will be able to help. But unless you have noticed any change in your breathing since using your neb you probably have nothing to worry about

Hi Faye

I was wondering how you have been getting on? If it’s residue in the chamber just make sure you rinse it thoroughly each time - I put mine in the dishwasher once a day on a 70 degree wash and then sterilise it by boiling and then Milton for good measure once a week. If it’s taking a long time to go through, make sure you have the correct amount and if you are using one with a filter that the filter hasn’t got saturated. Also if it doesn’t improve ask the hospital to check the compressor- I was given a faulty one to start with. I’m now taking four different ABs - One inhaled three oral plus they want to add another as well as I’ve just grown something else. NTM is really gruelling- I under estimated the impact of the treatment. Good luck

C

Fillyfat
Fillyfat in reply to Clareyg

Hi there, good to hear from you & thank you!

Yes, it absolutely is! I have just been discharged after a month long stay enduring quite a mix of IV antibiotics. It really was as you say gruelling & I too underestimated the impact of it all & how dependent it is on your tolerance.

I am now home with a nebuliser & quite a mix of oral antibiotics. Nausea all the way through has been quite something to get a balance with. The road is definitely a long one but I feel I’ve done the worst! I hope!! Take care & do keep in touch. I wish you well.

Faye x

Mine often foams up, nothing to do with washing as I wash mine in hot water but never use a product. x

Some of the antibiotics do foam up.

Thank You so much for all your invaluable advice. I did seek a advice from the hospital & was reassured. It was told that certain antibiotics can foam, unlikely with amikacin however I may have shaken the bottle a little without realising. Unlikely that fairy liquid was left in any of the parts.

Thanks again

You may also like...